Alert archive / Michigan / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS Marquette, MI
NWS Marquette, MI issued this winter storm watch at Dec 9, 2021, 4:26 AM EST for 9 counties in Michigan. It took effect at Dec 10, 2021, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 9, 2021, 4:26 AM EST (09:26 UTC)
- In effect from
- Dec 10, 2021, 7:00 PM EST
- Expired
- Dec 9, 2021, 3:37 PM EST
- In force
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Baraga County, MI, Delta County, MI, Dickinson County, MI, Iron County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 45 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS43 KMQT 090926 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 426 AM EST Thu Dec 9 2021 MIZ002-092130- /O.EXA.KMQT.WW.Y.0024.211209T1400Z-211210T0000Z/ Ontonagon- Including the city of Ontonagon 426 AM EST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 30 mph. * WHERE...Ontonagon County. * WHEN...From 9 AM this morning to 7 PM EST this evening. * IMPACTS...Wet, slushy snow accumulation on roads will make for especially slippery road conditions. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ001-003-092130- /O.CON.KMQT.WW.Y.0024.211209T1400Z-211210T0000Z/ Keweenaw-Northern Houghton- Including the cities of Copper Harbor, Houghton, and Hancock 426 AM EST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches with isolated amounts up to 7 inches possible. The greatest snow accumulations will occur north of Calumet. Winds gusting as high as 35 mph. * WHERE...Northern Houghton and Keweenaw Counties. * WHEN...From 9 AM this morning to 7 PM EST this evening. * IMPACTS...Wet, slushy snow accumulation on roads will make for especially slippery road conditions. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ004-005-010>013-092130- /O.NEW.KMQT.WS.A.0002.211211T0000Z-211211T1500Z/ Baraga-Marquette-Iron-Dickinson-Menominee-Delta- Including the cities of L'Anse, Gwinn, Marquette, Iron River, Iron Mountain, Menominee, Escanaba, and Gladstone 426 AM EST Thu Dec 9 2021 /326 AM CST Thu Dec 9 2021/ ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...Heavy, wet snow possible. Total snow accumulations in excess of 6 inches possible. Winds could gust as high as 35 mph Saturday morning. * WHERE...Portions of central Upper Michigan. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Snowfall will be wet and dense. Snowfall rates may exceed 1 inch per hour at times. Patchy blowing snow will be possible Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MIZ006-007-014-085-092130- /O.NEW.KMQT.WS.A.0002.211211T0000Z-211211T1800Z/ Alger-Luce-Southern Schoolcraft-Northern Schoolcraft- Including the cities of Grand Marais, Munising, Newberry, Manistique, and Seney 426 AM EST Thu Dec 9 2021 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...Heavy, wet snow possible. Total snow accumulations in excess of 6 inches possible. Winds could gust as high as 40 mph Saturday. * WHERE...Alger, Luce, Southern Schoolcraft and Northern Schoolcraft Counties. * WHEN...From Friday evening through Saturday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Snowfall will be wet and dense. Snowfall rates may exceed 1 inch per hour at times. Patchy blowing snow will be possible Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ TAP/ROLFSON
2 follow-up statements
024 WWUS43 KMQT 091808 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 108 PM EST Thu Dec 9 2021 MIZ013-100430- /O.EXA.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/ /O.CON.KMQT.WS.A.0002.211211T0000Z-211211T1500Z/ Delta- Including the cities of Escanaba and Gladstone 108 PM EST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations 2 to 3 inches. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 6 to 9 inches possible. Winds could gust as high as 35 mph. * WHERE...Delta County. * WHEN...For the Winter Weather Advisory, until 7 PM EST this evening. For the Winter Storm Watch, from Friday evening through Saturday morning. * IMPACTS...Wet, slushy snow accumulation on roads will make for especially slippery road conditions this afternoon. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. && $$ MIZ014-100430- /O.EXA.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/ /O.CON.KMQT.WS.A.0002.211211T0000Z-211211T1800Z/ Southern Schoolcraft- Including the city of Manistique 108 PM EST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of 2 to 3 inches. For the Winter Storm Watch, heavy snow possible. Total snow accumulations of 7 to 10 inches possible. Winds could gust as high as 35 mph. * WHERE...Southern Schoolcraft County. * WHEN...For the Winter Weather Advisory, until 7 PM EST this evening. For the Winter Storm Watch, from Friday evening through Saturday afternoon. * IMPACTS...Wet, slushy snow accumulation on roads will make for especially slippery road conditions this afternoon. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. && $$ MIZ001>003-100000- /O.CON.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/ Keweenaw-Ontonagon-Northern Houghton- Including the cities of Copper Harbor, Ontonagon, Houghton, and Hancock 108 PM EST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 2 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Ontonagon, Northern Houghton and Keweenaw Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ004-005-010>012-100430- /O.CON.KMQT.WS.A.0002.211211T0000Z-211211T1500Z/ Baraga-Marquette-Iron-Dickinson-Menominee- Including the cities of L'Anse, Gwinn, Marquette, Iron River, Iron Mountain, and Menominee 108 PM EST Thu Dec 9 2021 /1208 PM CST Thu Dec 9 2021/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 inches possible. Winds could gust as high as 35 mph. * WHERE...Baraga, Marquette, Menominee, Dickinson and Iron Counties. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Snowfall will be wet and dense. Snowfall rates may exceed 1 inch per hour at times. Patchy blowing snow will be possible Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MIZ006-007-085-100430- /O.CON.KMQT.WS.A.0002.211211T0000Z-211211T1800Z/ Alger-Luce-Northern Schoolcraft- Including the cities of Grand Marais, Munising, Newberry, and Seney 108 PM EST Thu Dec 9 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 8 to 11 inches possible. Winds could gust as high as 40 mph. * WHERE...Alger, Luce and Northern Schoolcraft Counties. * WHEN...From Friday evening through Saturday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...Snowfall will be wet and dense. Snowfall rates may exceed 1 inch per hour at times. Patchy blowing snow will be possible Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Voss
166 WWUS43 KMQT 092037 WSWMQT URGENT - WINTER WEATHER MESSAGE National Weather Service Marquette MI 337 PM EST Thu Dec 9 2021 MIZ013-101100- /O.UPG.KMQT.WS.A.0002.211211T0000Z-211211T1500Z/ /O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T2100Z/ /O.CON.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/ Delta- Including the cities of Escanaba and Gladstone 337 PM EST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 7 PM FRIDAY TO 4 PM EST SATURDAY... * WHAT...For today's Winter Weather Advisory, snow. Additional snow accumulations of up to two inches. For the Winter Storm Warning Friday night into Saturday, heavy snow expected. Total snow accumulations of 8 to 11 inches. Winds gusting as high as 35 mph. * WHERE...Delta County. * WHEN...For the Winter Weather Advisory, until 7 PM EST this evening. For the Winter Storm Warning, from 7 PM Friday to 4 PM EST Saturday. * IMPACTS...Today, the hazardous conditions could impact the evening commute. Friday night into Saturday, travel could be very difficult to impossible. * ADDITIONAL DETAILS...The combination of heavy, wet snow and strong winds Friday night and Saturday will make travel dangerous at times. Additionally, power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution while traveling. && $$ MIZ014-101100- /O.UPG.KMQT.WS.A.0002.211211T0000Z-211211T1800Z/ /O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T2100Z/ /O.CON.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/ Southern Schoolcraft- Including the city of Manistique 337 PM EST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 7 PM FRIDAY TO 4 PM EST SATURDAY... * WHAT...For today's Winter Weather Advisory, snow. Additional snow accumulations of up to two inches. For the Winter Storm Warning Friday night and Saturday, heavy snow expected. Total snow accumulations of 7 to 10 inches. Winds gusting as high as 35 mph. * WHERE...Southern Schoolcraft County. * WHEN...For the Winter Weather Advisory, until 7 PM EST this evening. For the Winter Storm Warning, from 7 PM Friday to 4 PM EST Saturday. * IMPACTS...Today, hazardous conditions could impact the evening commute. Friday night into Saturday, travel could be very difficult to impossible. * ADDITIONAL DETAILS...The combination of heavy, wet snow and strong winds Friday night and Saturday will make travel dangerous at times. Additionally, power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution while traveling. && $$ MIZ002-101100- /O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T1500Z/ /O.CON.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/ Ontonagon- Including the city of Ontonagon 337 PM EST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 7 PM FRIDAY TO 10 AM EST SATURDAY... * WHAT...For today's Winter Weather Advisory, snow. Additional snow accumulations of up to two inches. For the Winter Storm Warning Friday night into early Saturday, heavy snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Ontonagon County. Highest accumulations are expected in the Bruce Crossing area, with less northward toward the lakeshore. * WHEN...For the Winter Weather Advisory, until 7 PM EST this evening. For the Winter Storm Warning, from 7 PM Friday to 10 AM EST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...The combination of heavy, wet snow and strong winds Friday night into Saturday will make travel dangerous at times. Additionally, power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution while traveling. && $$ MIZ004-005-010>012-101100- /O.UPG.KMQT.WS.A.0002.211211T0000Z-211211T1500Z/ /O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T1800Z/ Baraga-Marquette-Iron-Dickinson-Menominee- Including the cities of L'Anse, Gwinn, Marquette, Iron River, Iron Mountain, and Menominee 337 PM EST Thu Dec 9 2021 /237 PM CST Thu Dec 9 2021/ ...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ FRIDAY TO 1 PM EST /NOON CST/ SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 13 inches. Higher snow amounts will be possible across parts of Marquette County, including along US 41 and along Highway 553. * WHERE...Baraga, Marquette, Iron, Dickinson and Menominee Counties. * WHEN...From 7 PM EST /6 PM CST/ Friday to 1 PM EST /noon CST/ Saturday. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...The combination of heavy, wet snow and strong winds Friday night and Saturday will make travel dangerous at times. Additionally, power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ006-007-085-101100- /O.UPG.KMQT.WS.A.0002.211211T0000Z-211211T1800Z/ /O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T2100Z/ Alger-Luce-Northern Schoolcraft- Including the cities of Grand Marais, Munising, Newberry, and Seney 337 PM EST Thu Dec 9 2021 ...WINTER STORM WARNING IN EFFECT FROM 7 PM FRIDAY TO 4 PM EST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 13 inches. Winds gusting as high as 40 mph. * WHERE...Alger, Luce and Northern Schoolcraft Counties. * WHEN...From 7 PM Friday to 4 PM EST Saturday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. * ADDITIONAL DETAILS...The combination of heavy, wet snow and strong winds Friday night and Saturday will make travel dangerous at times. Additionally, power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ009-084-101100- /O.NEW.KMQT.WS.W.0004.211211T0000Z-211211T1500Z/ Gogebic-Southern Houghton- Including the cities of Ironwood, Kenton, and Sidnaw 337 PM EST Thu Dec 9 2021 /237 PM CST Thu Dec 9 2021/ ...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ FRIDAY TO 10 AM EST /9 AM CST/ SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Gogebic and Southern Houghton Counties. In Gogebic County, heaviest snow accumulations are expected across the eastern half of the county, with less across the west half. * WHEN...From 7 PM EST /6 PM CST/ Friday to 10 AM EST /9 AM CST/ Saturday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...The combination of heavy, wet snow and strong winds Friday night into Saturday will make travel dangerous at times. Additionally, power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ001-003-101100- /O.NEW.KMQT.WW.Y.0025.211211T0200Z-211211T1500Z/ /O.CON.KMQT.WW.Y.0024.000000T0000Z-211210T0000Z/ Keweenaw-Northern Houghton- Including the cities of Copper Harbor, Houghton, and Hancock 337 PM EST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 10 AM EST SATURDAY... * WHAT...For the first Winter Weather Advisory, snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 35 mph. For the second Winter Weather Advisory, snow expected. Total snow accumulations of up to 4 inches, with localized higher amounts being possible. * WHERE...Keweenaw and Northern Houghton Counties. * WHEN...For the first Winter Weather Advisory, until 7 PM EST this evening. For the second Winter Weather Advisory, from 9 PM Friday to 10 AM EST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ jp
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this winter storm watch went out at Dec 8, 11:55 PM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Dec 8, 11:55 PM EST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
1155 PM EST Wed Dec 8 2021
.SHORT TERM...(This evening through Thursday)
Issued at 322 PM EST WED DEC 8 2021
GOES imagery has observed ongoing lake effect snow shower activity
across the Keweenaw and immediate lakeshores near Ontonagon through
the day today. Activity has waned a little in the west, with less
activity reaching inland into Baraga County. Webcams across the
Copper Country paint a picture of mostly light snow accumulations so
far. There's a similar story in the east. Early morning meso-low
like feature came on shore near Grand Marais followed by another
more intense band near Munising a few hours later. Winds over the
lake are starting to become westerly, so its no surprise activity in
the east has started to wane. Upstream over Lake Superior, shower
activity seems mainly confined to small convergence pockets
associated with the land breeze off the Highlands and further out
near Stannard Rock. Outside of these areas, dry air has allowed for
ample sunshine. After another chilly morning early on, we've warmed
up into the teens and low 20s across the region.
Lake effect will continue its downward trend this evening as winds
shift to southerly. Any lingering shower activity at that point
should shift northward. WAA/isentropic assent will make overnight
lows a little tricky. Much of how cold it will get will hinge on how
quickly the cloud cover builds in. I went on the lower side of
guidance give model under performance the past few nights and the
antecedent dry air over the region. Expecting overnight temps to fall
quickly tonight back into the teens by the lakeshores and single
digits elsewhere.
A couple unphased shortwaves will push toward the region late
tonight across it tomorrow. Ahead of this, a southerly LLJ will move
across the region. Expecting tomorrow to be a breezy day as this is
expected to be accompanied by pressure falls upwards of 8mb per 6
hours. Downslope prone areas near Lake Superior are likely to get
close to 30 mph wind gusts. As the shortwaves approach,
WAA/isentropically forced snow showers will spread over the area.
There could be some lake enhancement with some upslope influence
across Keweenaw County and northern Houghton and opted to issue a
Winter Weather Advisory there. 3 to 6 inches of wetter snow is
expected there, with the higher amounts more likely in Keweenaw
County. There could also be some off the Bay of Green Bay/Lake
Michigan into Schoolcraft/Delta which could get close to advisory
levels, but I'm less confident on that. Decided to punt and let the
midnight team take a 2nd look for those. Elsewhere, generally 1 to 2
inches of wetter snow is expected, with isolated higher amounts
being possible along the Keweenaw Spine - mainly north of Houghton -
and in the Michigamme Highlands. Depending on precip rates, some
roads during the evening commute could be sloppy and more difficult
to drive.
.LONG TERM...(Thursday night through Wednesday)
Issued at 437 PM EST WED DEC 8 2021
The shortwave and the associated occluded front bringing widespread
snow to the area on Thursday will exit east of the region by the
overnight hours Thu night. Some lingering light snow is expected
across the Keweenaw and east half counties in the evening, but
otherwise dry conditions are expected. Min temps will range from the
teens over the western interior to the lower to mid 20s elsewhere
under mostly cloudy skies.
The main focus in the extended remains on the storm which is
expected to develop in the lee of the CO Rockies Thu night and track
ne into the Great Lakes region Fri night. While there are model
differences in the storm's predicted timing/track, the model
consensus suggests it tracking across northern Lower Mi/Straits of
Mackinac sometime late Fri night into Saturday. This track would be
very favorable for a heavy snow potential into central and eastern
Upper Mi as those areas would be placed in the comma
head/deformation pcpn shield of the strengthening sfc low. Also,
there would likely be lake enhancement off Lake Superior into north
central counties with 850 mb temps around -8C and a northerly wind
component on the backside of the low to boost total snow
accumulation. The strong storm could also be impactful with
potential n-nw gales, maybe even high-end gales over the east and
lakeshore flooding concerns for the east half shoreline of the cwa.
No headline has been issued yet, but a winter storm watch may be
need to be issued for this system on Thursday if the models runs
continue to show the favorable track near the Straits of Mackinac.
Beyond the late week Colorado Low storm system, models are signaling
for warmer and drier conditions into the Upper Great Lakes for next
week with a WAA regime setting up ahead of broad ridging building in
from the Plains. Temps look like they will be trending well above
normal for the first half of next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1143 PM EST WED DEC 8 2021
Snow has already grazed past KIWD with it looking increasingly
likely to at least be in the vicinity at the start of this TAF
period. Forecast remains on track for timing, with refinement
needed in the next TAF issuance for impacts, but confidence is
increasing on a period of moderate snow during the day Thursday. A
brief burst of heavy snow, or at least LIFR conditions either from
cigs and/or visbys, cannot be ruled out, especially at KCMX.
Latest guidance doesn't bring LLWS potential any further east, so
have negated mention at KSAW for this issuance, but again,
aviation interests should be aware of it occurring at least in the
western half of Upper Michigan around dawn into the daylight
hours.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 322 PM EST WED DEC 8 2021
Westerly wind gusts of 20-25kt gradually diminish tonight to near or
below 20 kt. Winds below 20kt are expected across the western half
on Wednesday with a few gusts between 20-25 knots possible across
the east half. After a period of light winds Wed evening under a
passing high pres ridge, winds will increase again Thu as a low pres
trof approaches. S gales to 35kt will be possible Thu across the e
half of Lake Superior. A weak high pres ridge reaches Lake Superior
on Fri, providing a period of light winds under 15kt. Low pres will
then track ne, passing across northern Lower MI Sat morning.
Northerly winds up to 30kt are currently expected as it passes by to
the se on Sat. If the low is stronger, gales will be possible.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Winter Weather Advisory from 9 AM to 7 PM EST Thursday for
MIZ001-003.
Lake Superior...
Gale Warning from 9 AM to 7 PM EST Thursday for LSZ244-245-
249>251-266-267.
Lake Michigan...
None.
&&
SHORT TERM...JP
LONG TERM...Voss
AVIATION...lg
MARINE...JPHazardous weather outlook, Dec 8, 3:57 PM EST, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 357 PM EST Wed Dec 8 2021 MIZ002-004>007-009>014-084-085-092100- Ontonagon-Baraga-Marquette-Alger-Luce-Gogebic-Iron-Dickinson- Menominee-Delta-Southern Schoolcraft-Southern Houghton- Northern Schoolcraft- 357 PM EST Wed Dec 8 2021 /257 PM CST Wed Dec 8 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wet snow accumulation of 1 to 2 inches could result in slippery travel on Thursday. Waves of 5 to 7 feet along the northern Bay of Green Bay and Lake Michigan shorelines Thursday could lead to minor beach erosion and lakeshore flooding. Moderate to heavy snow is possible over central and eastern portions of Upper Michigan Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001-003-092100- Keweenaw-Northern Houghton- 357 PM EST Wed Dec 8 2021 This Hazardous Weather Outlook is for portions of western Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate wet snowfall and patchy blowing snow is expected Thursday. See the latest Winter Weather Message for further details. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to submit any reports to the National Weather Service in Marquette. The public may also submit reports on our webpage, Facebook page, or on Twitter using #906wx. LSZ162-240>251-263>267-092100- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 357 PM EST Wed Dec 8 2021 /257 PM CST Wed Dec 8 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few southerly gales up to 35 knots are possible across western Lake Superior Thursday. South gales up to 40 knots are expected over the eastern lake. See the latest Open Lakes Forecast and Marine Weather Message for additional details. North to northwest gales up to 40 knots are possible over the eastern lake Saturday with a few gale gusts to 45 mph possible. See the latest Open Lakes Forecast for additional details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-092100- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 357 PM EST Wed Dec 8 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few southerly gale force gusts up to 35 knots are possible Thursday. North to northwest gales of 35 to 40 knots are possible Saturday behind a Colorado Low. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:06 AM EST | Gale Watch | MQT | 26 hr | |
| Dec 9, 4:06 AM EST | Small Craft Advisory | MQT | 33 hr | |
| Dec 9, 3:37 PM EST | Winter Storm Warning | MQT | Alger, Baraga, Delta, Dickinson, Gogebic, Houghton and 6 more | 48 hr |
| Dec 9, 3:37 PM EST | Winter Weather Advisory | MQT | Houghton, Keweenaw | 42 hr |
Nearby
Winter Storm Watches in Michigan, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.